Cancer Pharmacology and Chemotherapy Flashcards
7 cards from real AOCNP practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Cancer Pharmacology and Chemotherapy flashcards as text
A patient on capecitabine develops palmar-plantar erythrodysesthesia (hand-foot syndrome). Which management strategy is most appropriate?
Answer: Dose reduce capecitabine and initiate pyridoxine and urea-based cream
Grade 2-3 hand-foot syndrome requires capecitabine dose reduction, with supportive care including pyridoxine and emollient creams.
Which of the following best describes the mechanism of action of bortezomib in multiple myeloma?
Answer: Inhibits the 26S proteasome, preventing degradation of pro-apoptotic factors
Bortezomib is a proteasome inhibitor that prevents degradation of regulatory proteins, promoting apoptosis in myeloma cells.
A patient receiving high-dose methotrexate develops delayed clearance with rising creatinine. Which intervention is most critical?
Answer: Administer leucovorin rescue and aggressive IV hydration with urinary alkalinization
Leucovorin rescue combined with aggressive IV hydration and urinary alkalinization is essential to prevent life-threatening toxicity from delayed methotrexate clearance.
Which toxicity is most specifically associated with bleomycin and requires monitoring with pulmonary function tests?
Answer: Pulmonary fibrosis and pneumonitis
Bleomycin causes pulmonary toxicity ranging from pneumonitis to fibrosis, which can be life-threatening and requires baseline and serial PFTs.
An AOCNP is managing a patient on tamoxifen who is also prescribed paroxetine for depression. What is the primary concern?
Answer: Paroxetine inhibits CYP2D6, reducing conversion of tamoxifen to its active metabolite endoxifen
Paroxetine is a potent CYP2D6 inhibitor that significantly reduces conversion of tamoxifen to endoxifen, potentially reducing efficacy of hormonal therapy.
Which VEGF pathway inhibitor is associated with a unique toxicity profile including hand-foot skin reaction, hypertension, and hepatotoxicity, and requires liver function monitoring?
Answer: Sorafenib
Sorafenib, a multi-kinase inhibitor targeting VEGFR and RAF, is specifically associated with hand-foot skin reaction, hypertension, and hepatotoxicity requiring LFT monitoring.
A patient with colorectal cancer is found to have a RAS mutation. Which targeted therapy should be avoided?
Answer: Cetuximab
RAS mutations (KRAS or NRAS) confer resistance to EGFR inhibitors such as cetuximab and panitumumab, making these agents ineffective.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- oncc.org — Score validity, registration, test delivery, fees, retake fee, score release, time limit, exam information · verified Oct 2026